Academic Journals Database
Disseminating quality controlled scientific knowledge

Hyper Pigmentation of the Skin following Chloroquine Treatment Case Series Report

ADD TO MY LIST
 
Author(s): Panamboor Sabitha | Matti Prabha Adhikari | Maria Kuruvilla

Journal: Iranian Journal of Pharmacology and Therapeutics
ISSN 1735-2657

Volume: 4;
Issue: 1;
Start page: 70;
Date: 2005;
Original page

Keywords: Chloroquine | Hyperpigmentation of skin | Connective tissue disorder

ABSTRACT
In this article, we are collectively presenting case reports of 15 patients who developed pigmentary changes of the skin and mucus membrane during the course of chloroquine therapy for connective tissue disorders. These female patients developed hyper pigmentation of the skin, largely on the exposed parts of the body. The pigmentary changes varied from brownish/ grayish/ bluish-black in color, patchy or diffuse, intense or mild. The shortest time lag between onset of chloroquine therapy and development of pigmentary changes was 3 months. The patients should be informed about this cosmetically important toxic effect of chloroquine and advised to avoid direct exposure to sunlight.
Save time & money - Smart Internet Solutions     

Tango Rapperswil
Tango Rapperswil